MAUDE Adverse Event Report: BAXTER HEALTHCARE - DOMINICAN REPUBLIC CLEARLINK BURETROL SOLUTION SETS; SET, ADMINISTRATION, INTRAVASCULAR

BAXTER HEALTHCARE - DOMINICAN REPUBLIC CLEARLINK BURETROL SOLUTION SETS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 2H8864
Medical Device Problem Codes Device Displays Incorrect Message (2591); Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that two (2) clearlink buretrol solution sets had bubbles accumulated beneath the drip chamber and tube when using the sets.The baxter infusion pump displayed an air alarm while running 10% dextrose.This was noted during product use.There was no report of patient injury or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
Additional information : the actual device was not available; however, a photograph of the sample was provided along with two (2) unopened companion samples were received for evaluation.A visual examination of the photograph showed a bubble inside fluid path, additionally, an alarm pump activated.Functional testing was performed on the two companion samples by spiking it into a 1000ml solution bag containing distilled water.During priming, bubbles were observed.Leak/block tests identified a channel leak in the first sample between the drip chamber to the filter.In the second sample a leak was observed between the drip chamber to the burette.Based on the evaluation the channel leak could contribute to an air in the line issue.The reported problem was verified.The cause of the leak between the drip chamber to filter was due to the material during manufacturing process while the cause of leak coming from the drip chamber to burette was not determined.As immediate an action, 100% pressure test (leak test) for the finished good product was implemented.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
CLEARLINK BURETROL SOLUTION SETS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE - DOMINICAN REPUBLIC
haina, san cristobal
MDR Report Key8533591
Report Number1416980-2019-02117
Device Sequence Number1611710
Product Code FPA
UDI-Device Identifier00085412071749
UDI-Public(01)00085412071749
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K123874
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2H8864
Device Lot NumberDR18J31021
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1